Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
134 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest remedies for allergic reaction to Augmentin in a toddler

Hello myb3 year old son is having a reaction to augmentin he was prescribed today for a cold/double ear infection his dose is 10 milliliters twice a day for 10 days lable says amox/k clavicle 250/5ml sus mor his reaction is red rash with white spots that seem to be itchy and a little painful it's 130 am here in or. And he just fell back to sleep after a dose of children's benadryl should I continue with the meds or discontinue and call Dr it was 150.00!! But I want him ok. Thanks in advance. Charlie diehl
Mon, 19 Dec 2016
Report Abuse
Dentist 's  Response
Hi..
Welcome to HCM..

As per your complain it seems that your son has an allergic reaction to antibiotic Augmentin that contains active ingredients Amoxicillin and Clavulanic acid in salt form..
Rashes and white spots that are itchy is a common presentation of antibiotic allergy..
Although you are giving benadryl to relieve the symptoms but until you will stop giving the antibiotic the symptoms will flare up again and again and cause discomfort..
So my suggestion is to stop giving the antibiotic and consult his Paediatrician and get him evaluated and a blood test can be done to rule out the compatible antibiotics that will not cause such symptoms and help in relieving infection..
As of now continue giving benadryl to relieve the itching and rashes and also do cool compresses over the rashes..
Apply Calamine lotion to soothe the skin..

Hope this helps..

Regards.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi My son is 5 years old, He has been having allergic reaction for 4 days now. He has been to the doctor twice and the Doctor prescribed Predcort...